Alert archive / Oklahoma / Red Flag Warnings in 2006
Red Flag Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Aug 18, 2006, 3:23 AM CDT for 10 counties in Oklahoma. It took effect at Aug 18, 2006, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2006, 3:23 AM CDT (08:23 UTC)
- In effect from
- Aug 18, 2006, 12:00 PM CDT
- Expired
- Aug 18, 2006, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 180823 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 323 AM CDT FRI AUG 18 2006 OKZ049-053-064>066-070>076-190200- /O.NEW.KTSA.FW.W.0025.060818T1700Z-060819T0200Z/ PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 323 AM CDT FRI AUG 18 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. VERY HOT TEMPERATURES TODAY WILL COMBINE WITH SLIGHTLY DRIER AIR TO PRODUCE RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT DURING THE AFTERNOON. ALTHOUGH WINDS WILL REMAIN RELATIVELY LIGHT... THE HOT... DRY CONDITIONS AND DRY VEGETATION WILL CREATE A VERY DANGEROUS FIRE WEATHER SITUATION. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE LOWER HUMIDITIES AND WARMER TEMPERATURES. $$
2 follow-up statements
000 WWUS84 KTSA 181939 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 239 PM CDT FRI AUG 18 2006 OKZ049-053-064>066-070>076-190200- /O.NEW.KTSA.FW.A.0023.060819T1800Z-060820T0200Z/ /O.CON.KTSA.FW.W.0025.000000T0000Z-060819T0200Z/ PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 239 PM CDT FRI AUG 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. TEMPERATURES THIS AFTERNOON HAVE ONCE AGAIN EXCEEDED THE CENTURY MARK ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA...WITH RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT. ALTHOUGH WINDS ARE LIGHT...THE HOT AND DRY WEATHER ALONG WITH DROUGHT CONDITIONS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. WHILE A COLD FRONT IS EXPECTED TO BRING SOME RELIEF TO PORTIONS OF NORTHEAST OKLAHOMA BY LATE SATURDAY...AREAS TO THE SOUTH OF A TULSA TO FORT SMITH LINE WILL ONCE AGAIN SEE TEMPERATURES OVER 100 DEGREES. WHILE HUMIDITIES MAY BE SLIGHTLY HIGHER...THEY MAY STILL EXCEED CRITICAL VALUES IN SOME AREAS. THE FRONT WILL GRADUALLY PUSH THROUGH THE AREA AND BRING A SLIGHT COOL DOWN SUNDAY AND MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A BURN BAN REMAINS IN EFFECT FOR THE STATE OF OKLAHOMA. $$
000 WWUS84 KTSA 190209 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 909 PM CDT FRI AUG 18 2006 OKZ049-053-064>066-070>076-191015- /O.EXP.KTSA.FW.W.0025.000000T0000Z-060819T0200Z/ /O.CON.KTSA.FW.A.0023.060819T1800Z-060820T0200Z/ PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 909 PM CDT FRI AUG 18 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. WHILE A COLD FRONT IS EXPECTED TO BRING SOME RELIEF TO PORTIONS OF NORTHEAST OKLAHOMA BY LATE SATURDAY...AREAS TO THE SOUTH OF A TULSA TO FORT SMITH LINE WILL ONCE AGAIN SEE TEMPERATURES OVER 100 DEGREES. WHILE HUMIDITIES MAY BE SLIGHTLY HIGHER...THEY MAY STILL EXCEED CRITICAL VALUES IN SOME AREAS. THE FRONT WILL GRADUALLY PUSH THROUGH THE AREA AND BRING A SLIGHT COOL DOWN SUNDAY AND MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:51 AM CDT, 32 minutes earlier.
Area forecast discussion, Aug 18, 2:51 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 251 AM CDT FRI AUG 18 2006 .DISCUSSION... PERSISTENT STRONG SOUTHERN PLAINS HIGH PRESSURE WILL MAINTAIN HOT TEMPERATURES TODAY AND TOMORROW. MUCH OF THE FORECAST AREA WILL AGAIN REACH TRIPLE DIGITS BOTH DAYS. HOT TEMPS TODAY WILL BE ACCOMPANIED BY SLIGHTLY DRIER AIR IN OUR SOUTHERN AND WESTERN COUNTIES. THIS WILL EXACERBATE THE ALREADY DANGEROUS FIRE CONDITIONS. THEREFORE... AM PLANNING TO ISSUE A RED FLAG WARNING FOR EASTERN OKLAHOMA AREAS THAT ARE EXPECTED TO GET NEAR OR BELOW 25 PERCENT RH DURING THE PEAK OF AFTERNOON HEATING TODAY. A WEAK UPPER TROUGH WILL TRAVERSE THE CENTRAL PLAINS TONIGHT AND TOMORROW. THIS WILL SLIGHTLY INCREASE PRECIPITATION CHANCES ACROSS THE FORECAST AREA BEGINNING TONIGHT. A WEAK COLD FRONT IS PROGGED TO MOVE SOUTHWARD INTO THE FORECAST AREA OVER THE WEEKEND AND BECOME STATIONARY. THIS WILL KEEP AT LEAST A SLIGHT CHANCE FOR RAINFALL IN THE FORECAST INTO THE BEGINNING OF NEXT WEEK. CHANCES MAY BE HELPED BY ANOTHER WEAK UPPER TROUGH TRAVERSING THE PLAINS ON TUESDAY. AN ABUNDANCE OF CLOUDS AND WEAK NORTHERLY FLOW AT THE SURFACE WILL HELP LOWER TEMPERATURES TO MORE NORMAL LEVELS BEGINNING SUNDAY. A MORE SUSTAINED BREAK FROM THE HEAT MAY BE ON THE HORIZON AS UPPER LEVEL HIGH PRESSURE IS PROGGED TO RETROGRADE TO THE WEST BY THE MIDDLE PART OF NEXT WEEK... SITUATING THE FORECAST AREA UNDER NORTHWEST FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... TUL 104 81 100 73 / 10 30 20 20 FSM 103 76 102 74 / 0 10 10 20 MLC 104 77 102 75 / 0 10 10 10 BVO 103 73 95 70 / 10 40 20 20 FYV 100 71 97 70 / 0 20 10 20 BYV 99 73 97 69 / 0 20 10 20 MKO 102 76 99 72 / 0 20 20 20 MIO 101 78 95 70 / 10 40 20 20 F10 102 77 100 73 / 0 20 20 20 HHW 105 78 102 80 / 0 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Aug 17, 8:27 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT THU AUG 17 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
827 PM CDT THU AUG 17 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.
DISCUSSION...
SUNSET HAS ALLOWED SURFACE TEMPERATURES TO MODERATE...AND THE
ATMOSPHERE TO STABILIZE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL ...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HIGH TEMPERATURES AND LOW HUMIDITIES WILL CREATE A HIGH WILDFIRE THREAT
ON FRIDAY AND SATURDAY. A COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA ON SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS
WITH THE COLD FRONT...AND A CONTINUED CHANCE THROUGH TUESDAY...AS
THE FRONT SLOWLY DISSIPATES ACROSS NORTH TEXAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:39 PM CDT | Fire Weather Watch | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 4 more | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.